Alert archive / Illinois / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 12, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Apr 24, 2008, 11:55 PM CDT for Jo Daviess County, Stephenson County, Illinois. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 24, 2008, 11:55 PM CDT (04:55 UTC)
- Expired
- Apr 25, 2008, 12:30 AM CDT
- In force
- 35 min
- Issued by
- NWS Quad Cities, IA
- Area
- Storm-based polygon
Counties Jo Daviess County, IL, Stephenson County, IL
The radar
The Quad Cities radar (KDVN), 99 km from the middle of the area, began a volume at 04:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Davenport, (KDVN), launched 00:00Z, 4.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 158 J/kg
- Mixed-layer CIN
- -16 J/kg
- Mixed-layer LCL
- 495 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 226 m²/s²
- 0-3 km storm-relative helicity
- 289 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 24, 2:47 PM CDT, 9 hours 8 minutes earlier.
Area forecast discussion, Apr 24, 2:47 PM CDT, 9 hours 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
247 PM CDT THU APR 24 2008
.SYNOPSIS...
LOW PRESSURE DEVELOPING IN WESTERN KANSAS WILL SEND A WARM FRONT
TOWARDS THE REGION ON A STRENGTHENING LOW LEVEL JET OVERNIGHT. MCS
EXPECTED TO DEVELOP IN PORTIONS OF IOWA NORTH OF THE WARM FRONT WITH
THREAT OF HEAVY RAIN. DEEPENING LOW PRESSURE WILL TRACK INTO
WISCONSIN ON FRIDAY SENDING A STRONG COLD FRONT ACROSS THE REGION
WITH SEVERE WEATHER POSSIBLE. BELOW NORMAL TEMPERATURES TO FOLLOW BEHIND THE
STORM SYSTEM AS UPPER LOW DEEPENS IN THE GREAT LAKES REGION.
&&
.SHORT TERM...TONIGHT...
HAVE ISSUED A FLASH FLOOD WATCH FOR OUR IOWA COUNTIES NORTH OF
HIGHWAY 34 FOR OVERNIGHT AND FRIDAY MORNING. FRONTAL TYPE FLASH
FLOOD EVENT EXPECTED WITH BOTH ECMWF AND UKMET SHOWING MCS
DEVELOPMENT NORTH OF THE WARM FRONT MAINLY AFTER 06Z. THE LOW LEVEL
JET WILL BE IMPINGING ON THE FRONT AND STRENGTHENING TO OVER 50
KNOTS. PLENTY OF MOISTURE AVAILABLE WITH PRECIPITABLE WATER
INCREASING TO OVER 1.40 INCHES WHICH IS OVER 150 PERCENT OF NORMAL.
IN ADDITION...1 TO 3 HOUR FLASH FLOOD GUIDANCE IN OUR IOWA COUNTIES
NORTH OF KEOSAUQUA TO BURLINGTON IS LESS THAN 2 INCHES. TODAYS
RAIN UP TO AN INCH IN THE AREA OF CONCERN HAS SATURATED THE
GROUND. CANT RULE OUT ISOLATED SEVERE HAIL OR WIND AT THE ONSET OF
THE MCS BUT MAIN CONCERN IS FLASH FLOODING. TEMPERATURES STAYING
QUITE MILD WITH MOST LOCATIONS SEEING LOWS AROUND 60.
RADAR MOSAIC SHOWS CURRENT AREA OF STEADY RAIN CONTINUES TO DIMINISH
FROM THE SOUTH SO THIS EVENING EXPECTING SCATTERED SHOWERS GRADUALLY
ENDING FOR A TIME.
..HAASE..
.LONG TERM...FRIDAY THROUGH THURSDAY...
THE TERRIFICALLY CHALLENGING STORM SYSTEM OVER THE MIDWEST WILL
CONTINUE TO SPREAD SHOWERS AND THUNDERSTORMS WITH POTENTIALLY HEAVY
RAINFALL OVER THE CWA DURING THE MORNING HOURS FRIDAY. THIS IS
PROBLEMATIC GIVEN THE EQUALLY LIKELIHOOD OF THREATS OF FLASH
FLOODING...WHICH WOULD BE WORSENED BY THE POTENTIALLY ONGOING
MCS...AND THE OTHER SIDE OF THE COIN...WHERE SHOULD THE MCS BE
WEAK OR LESS WIDESPREAD OVER THE CWA...A SEVERE WEATHER EVENT
WOULD BECOME LIKELY. AT THIS TIME...IT APPEARS MORE LIKELY THAT WE
WOULD SEE WIDESPREAD RAINFALL FROM 7 AM TIL NOON OR SO...FOLLOWED
BY PARTIAL CLEARING. THIS NARROW WINDOW WOULD LIMITED THE COVERAGE
OF SEVERE STORMS WITH THE COLD FRONT...WHICH SHOULD SWEEP EAST
FROM 1 PM TO 6 PM ACROSS THE CWA. SHOULD WE REACH THE MID 70S TO
LOWER 80S...WHICH SHOULD ONLY OCCUR IF THE MCS DOES NOT
VERIFY...SUPERCELLS WITH LARGE HAIL...DAMAGING WINDS AND
TORNADOES WOULD BE POSSIBLE...ESPECIALLY ALONG AND EAST OF THE
MISSISSIPPI RIVER. BY LATE AFTERNOON AND EARLY EVENING...THE
SURFACE COLD FRONT WILL SWEEP EAST...ENDING THE PCPN THREAT.
TEMPERATURES WILL CRASH BACK BELOW NORMAL FOR THIS WEEKEND...WITH
CONTINUED RAINFALL CHANCES AS THE UPPER LOW DEVELOPS OVER THE GREAT
LAKES. WE WILL KEEP POP ALL LIQUID FOR NOW...BUT SOME SNOW MIXED IN
IS POSSIBLE IN THE FAR NORTH DURING THE LATE NIGHT HOURS SATURDAY
INTO SUNDAY.
NO CHANCES BEYOND MONDAY GIVEN THE STORMY WEATHER...BUT THE NEXT
SHOT AT PCPN APPEARS LIKELY AROUND WEDNESDAY NIGHT AND THURSDAY AS
RETURN FLOW SETS UP IN THE PLAINS. ..ERVIN..
&&
.AVIATION...
RAIN DIMINISHES THIS EVENING FROM SOUTH TO NORTH BUT LOW LEVEL
MOISTURE WILL KEEP MVFR CIGS/VIS AROUND. THE BIG CONCERN IS A LARGE
AREA OF THUNDERSTORMS THAT WILL DEVELOP AFTER 06Z IN IOWA WEST OF
THE MISSISSIPPI RIVER AND THEN SPREAD EASTWARD. MVFR WITH OCNL IFR
CONDITIONS IN THUNDERSTORMS AND HEAVY RAIN LIKELY AFTER 06Z AND INTO
FRIDAY MORNING. BRIEF BREAK IN THE RAIN BUT A STRONG COLD FRONT WILL
SWEEP ACROSS THE TAF SITES FRIDAY AFTERNOON...WITH A POTENTIAL FOR A
LINE OF STORMS TO FORM AHEAD OF THE FRONT. SOUTH WINDS ON FRIDAY
WILL INCREASE TO 15 TO 25 KNOTS SHIFTING TO THE WEST 20 TO 30
KNOTS BEHIND THE FRONT. ..HAASE..
&&
.HYDROLOGY...
FORECAST AND ACTUAL HEAVY RAINFALL AMOUNTS OF 1 TO 3 INCHES WILL
RESULT IN PROLONGED FLOODING...OR SLIGHTLY WORSE FLOODING ON MANY
AREA RIVERS. RIVER BASINS MOST AT RISK WILL BE IOWA TRIBUTARY
RIVERS. NCRFC AND NWS FORECAST ACCOUNT FOR TODAYS 0.5 TO 1 INCH
RAINS...AND AN ADDITIONAL 0.75 TO 1.25 YET TO FALL TONIGHT INTO
FRIDAY NOON. ..ERVIN..
&&
.DVN WATCHES/WARNINGS/ADVISORIES...
IA...FLASH FLOOD WATCH FROM 1 AM CDT FRIDAY THROUGH FRIDAY AFTERNOON
FOR BENTON-BUCHANAN-CEDAR-CLINTON-DELAWARE-DES MOINES-
DUBUQUE-HENRY IA-IOWA-JACKSON-JEFFERSON-JOHNSON-JONES-
KEOKUK-LINN-LOUISA-MUSCATINE-SCOTT-VAN BUREN-WASHINGTON.
IL...NONE.
MO...NONE.
&&
HAASE/ERVIN/HAASEHazardous weather outlook, Apr 24, 2:50 PM CDT, 9 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE QUAD CITIES IA IL 250 PM CDT THU APR 24 2008 IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-MOZ009-010-252000- BUCHANAN-DELAWARE-DUBUQUE-BENTON-LINN-JONES-JACKSON-IOWA-JOHNSON- CEDAR-CLINTON-MUSCATINE-SCOTT-KEOKUK-WASHINGTON-LOUISA-JEFFERSON- HENRY IA-DES MOINES-VAN BUREN-LEE-JO DAVIESS-STEPHENSON-CARROLL- WHITESIDE-ROCK ISLAND-HENRY IL-BUREAU-PUTNAM-MERCER-HENDERSON- WARREN-HANCOCK-MCDONOUGH-SCOTLAND-CLARK- 250 PM CDT THU APR 24 2008 ...FLASH FLOOD WATCH FOR MUCH OF EASTERN IOWA LATE TONIGHT THROUGH MIDDAY FRIDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL ILLINOIS...NORTHWEST ILLINOIS...WEST CENTRAL ILLINOIS...EAST CENTRAL IOWA...NORTHEAST IOWA...SOUTHEAST IOWA AND NORTHEAST MISSOURI. .DAY ONE...THIS AFTERNOON AND TONIGHT WIDESPREAD SHOWERS WITH ISOLATED THUNDERSTORMS WILL CONTINUE THROUGH LATE AFTERNOON OVER FAR EASTERN IOWA AND NORTHWEST ILLINOIS. SEVERE WEATHER IS NOT EXPECTED. TONIGHT...A FLASH FLOOD WATCH HAS BEEN ISSUED FOR ALL OF EASTERN IOWA NORTH OF KEOSAUQUA TO BURLINGTON FROM 1 AM THROUGH 1 PM FRIDAY AFTERNOON. THUNDERSTORMS ARE EXPECTED TO REDEVELOP OVER THE AREA THIS EVENING WITH THE POTENTIAL TO PRODUCE HEAVY RAINFALL OVERNIGHT. SEVERAL ROUNDS OF THUNDERSTORMS MAY PRODUCE RAINFALL AMOUNTS FROM 1 TO 2 INCHES... AND LOCALLY AS HIGH AS 3 INCHES. THIS MAY RESULT IN FLASH FLOODING WHERE SOIL CONDITIONS ARE SATURATED FROM RECENT RAINFALL. FOR MORE INFORMATION...PLEASE SEE THE LATEST FLOOD WATCH PRODUCT. THERE IS A LOW PROBABILITY OF ISOLATED STORMS REACHING SEVERE LEVELS OVER THE AREA TONIGHT. THE PRIMARY THREATS WILL BE DAMAGING WINDS AND LARGE HAIL. MINOR TO MODERATE FLOODING CONTINUES ALONG TRIBUTARY RIVERS IN EASTERN IOWA AND NORTHWEST ILLINOIS. MODERATE TO MAJOR FLOODING IS OCCURRING ALONG THE MISSISSIPPI RIVER...MAINLY FROM THE QUAD CITIES DOWNSTREAM. PLEASE SEE THE LATEST FLOOD STATEMENT PRODUCT FOR FURTHER INFORMATION. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THUNDERSTORMS...SOME WITH HEAVY RAIN...WILL CONTINUE TO AFFECT THE REGION FRIDAY. THERE IS A SLIGHT RISK FOR SEVERE STORMS OVER MOST OF THE AREA. SEVERE STORMS APPEAR MOST LIKELY ALONG AND EAST OF THE MISSISSIPPI RIVER FROM MIDDAY FRIDAY INTO FRIDAY EVENING. LARGE HAIL APPEARS TO BE THE PRIMARY THREAT...WITH DAMAGING WIND A SECONDARY THREAT. FLASH FLOODING WILL BE POSSIBLE IN AREAS THAT RECEIVE SEVERAL ROUNDS OF HEAVY RAIN AND A FLASH FLOOD WATCH IS IN EFFECT UNTIL 1 PM FRIDAY. ANY HEAVY RAINFALL THAT OCCURS MAY CAUSE AREA RIVERS TO SLOW THEIR RATE OF FALL...OR EXPERIENCE ADDITIONAL RISES AND SECONDARY CRESTS OVER THE NEXT WEEK. SUNDAY NIGHT AND MONDAY NIGHT...MUCH COLDER AIR WILL BRING THE THREAT OF FREEZING TEMPERATURES. IN ADDITION...A MIX OF RAIN AND SNOW IS POSSIBLE SUNDAY NIGHT NORTH OF HIGHWAY 20. MONDAY NIGHT HAS THE GREATEST POTENTIAL FOR A HARD FREEZE...ESPECIALLY NORTH OF INTERSTATE 80...WHERE READINGS MAY DROP WELL INTO THE 20S. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION IS NOT EXPECTED THIS AFTERNOON OR TONIGHT. HOWEVER...REPORTS OF HEAVY RAINFALL AND FLOODING WILL BE APPRECIATED. DLS
In the hours before
Local storm report, Apr 24, 6:18 PM CDT, 5 hours 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
618 PM CDT THU APR 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM HEAVY RAIN BRIGHTON 41.17N 91.82W
04/24/2008 M1.05 INCH WASHINGTON IA CO-OP OBSERVER
STORM TOTAL SO FAR. LIGHT RAIN STILL FALLING.
&&
MIKEZLocal storm report, Apr 24, 6:26 PM CDT, 5 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
626 PM CDT THU APR 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HEAVY RAIN FARMINGTON 40.64N 91.74W
04/24/2008 M0.40 INCH VAN BUREN IA TRAINED SPOTTER
STORM TOTAL.
&&
MIKEZLocal storm report, Apr 24, 10:41 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1041 PM CDT THU APR 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1040 PM HAIL CASCADE 42.30N 91.01W
04/24/2008 E0.50 INCH DUBUQUE IA TRAINED SPOTTER
&&
DLFSpecial weather statement, Apr 24, 10:47 PM CDT, 1 hour 8 minutes before
IAZ042-054-ILZ001-250430- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1047 PM CDT THU APR 24 2008 ...STRONG THUNDERSTORM IN NORTHEAST IOWA... AT 1040 PM...A TRAINED SPOTTER REPORTED AND NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG THUNDERSTORM PRODUCING HAIL UP TO ONE-HALF INCH AND STRONG GUSTY WINDS. LOCATIONS THAT WILL BE AFFECTED BY THIS STORM THROUGH 1130 PM INCLUDE IN DUBUQUE COUNTY IOWA AND EXTREME NORTHWEST JO DAVIESS COUNTY ILLINOIS...EAST DUBUQUE...ASBURY...CENTRALIA...DUBUQUE... DURANGO...EPWORTH...PEOSTA...SAGEVILLE AND SHERRILL. IN ADDITION TO THE STRONG WINDS AND HAIL...BE PREPARED FOR INTENSE RAINFALL. WOLF
Local storm report, Apr 24, 11:22 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
1122 PM CDT THU APR 24 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1117 PM HAIL DUBUQUE 42.50N 90.69W
04/24/2008 M0.25 INCH DUBUQUE IA TRAINED SPOTTER
&&
DLFSpecial weather statement, Apr 24, 11:23 PM CDT, 32 minutes before
IAZ040-250515- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 1123 PM CDT THU APR 24 2008 ...STRONG THUNDERSTORM HEADING TOWARD BUCHANAN COUNTY... AT 1119 PM...NATIONAL WEATHER SERVICE INDICATED A STRONG THUNDERSTORM JUST EAST OF THE WATERLOO AREA OR ABOUT 5 MILES WEST OF JESUP MOVING EAST TOWARD BUCHANAN COUNTY AT 35 MPH. THIS STORM IS CAPABLE OF PRODUCING WIND GUSTS UP TO 50 MPH...INTENSE RAINFALL AND SMALL HAIL. SOME LOCATIONS THAT WILL BE AFFECT BY THE STORM THROUGH AROUND MIDNIGHT INCLUDE AURORA...HAZLETON... INDEPENDENCE...JESUP...LAMONT...QUASQUETON...ROWLEY AND WINTHROP. IF YOU ARE DRIVING TONIGHT...BE PREPARED FOR WATER PONDING ON ROADS AND REDUCED VISIBILITIES FROM HEAVY RAIN.
The office that day
Everything else NWS Quad Cities, IA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 24, 8:40 PM CDT | River Flood Warning | DVN | Johnson, Washington | 4 days |
| Apr 24, 8:40 PM CDT | River Flood Warning | DVN | Keokuk | 5 days |
| Apr 24, 8:40 PM CDT | River Flood Warning | DVN | Des Moines, Henry, Lee | 18 hr |
| Apr 24, 9:24 PM CDT | River Flood Warning | DVN | Dubuque, Jackson | 6 days |
| Apr 24, 9:24 PM CDT | River Flood Warning | DVN | Dubuque, Jackson | 11 days |
| Apr 24, 9:24 PM CDT | River Flood Warning | DVN | Clinton, Scott | 11 days |
| Apr 24, 9:24 PM CDT | River Flood Warning | DVN | Muscatine, Scott | 12 days |
| Apr 25, 5:01 AM CDT | River Flood Warning | DVN | Buchanan, Linn | 4 days |
| Apr 25, 5:01 AM CDT | River Flood Warning | DVN | Delaware, Jones | 34 hr |
| Apr 25, 5:01 AM CDT | River Flood Warning | DVN | Jackson | 3 days |
| Apr 25, 5:56 AM CDT | Flash Flood Warning | DVN | Buchanan, Delaware, Dubuque | 6 hr |
| Apr 25, 6:55 AM CDT | River Flood Warning | DVN | Benton, Linn | 4 days |
| Apr 25, 6:55 AM CDT | River Flood Warning | DVN | Cedar, Johnson, Linn | 6 days |
| Apr 25, 6:55 AM CDT | River Flood Warning | DVN | Johnson, Louisa, Washington | 5 hr |
| Apr 25, 7:11 AM CDT | Flash Flood Warning | DVN | Benton, Iowa, Johnson, Keokuk, Linn | 6 hr |
| Apr 25, 7:30 AM CDT | Severe Thunderstorm Warning | DVN | Jones | 30 min |
| Apr 25, 7:47 AM CDT | Severe Thunderstorm Warning | DVN | Jackson | 13 min |
| Apr 25, 7:51 AM CDT | Flash Flood Warning | DVN | Cedar, Dubuque, Jackson, Jones | 6 hr |
| Apr 25, 12:02 PM CDT | River Flood Warning | DVN | Jackson | 5 days |
| Apr 25, 1:42 PM CDT | Severe Thunderstorm Warning | DVN | Benton, Buchanan, Delaware, Dubuque, Linn | 63 min |
| Apr 25, 2:26 PM CDT | Severe Thunderstorm Warning | DVN | Delaware, Dubuque, Jones, Linn | 39 min |
| Apr 25, 2:31 PM CDT | Severe Thunderstorm Warning | DVN | Cedar, Henry, Johnson, Keokuk, Louisa, Muscatine and 1 more | 59 min |
| Apr 25, 2:47 PM CDT | River Flood Warning | DVN | Johnson, Louisa, Washington | 4 days |
| Apr 25, 2:51 PM CDT | Tornado Warning | DVN | Henry, Jefferson, Louisa, Washington | 39 min |
| Apr 25, 2:54 PM CDT | Severe Thunderstorm Warning | DVN | Lee | 47 min |
| Apr 25, 3:01 PM CDT | Tornado Warning | DVN | Cedar, Johnson, Louisa, Muscatine, Washington | 44 min |
| Apr 25, 3:25 PM CDT | Tornado Warning | DVN | Louisa, Muscatine | 65 min |
| Apr 25, 3:34 PM CDT | Tornado Warning | DVN | Cedar, Clinton, Muscatine, Scott | 41 min |
| Apr 25, 3:41 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson | 64 min |
| Apr 25, 4:07 PM CDT | Tornado Warning | DVN | Clinton, Jackson | 38 min |
| Apr 25, 4:19 PM CDT | Tornado Warning | DVN | Muscatine, Scott | 41 min |
| Apr 25, 4:27 PM CDT | Severe Thunderstorm Warning | DVN | Clinton, Jackson | 63 min |
| Apr 25, 5:36 PM CDT | Severe Thunderstorm Warning | DVN | Jackson | 24 min |
| Apr 25, 7:18 AM CDT | River Flood Warning | DVN | Stephenson | 15 days |
| Apr 25, 8:56 AM CDT | Severe Thunderstorm Warning | DVN | Carroll | 34 min |
| Apr 25, 5:16 PM CDT | Severe Thunderstorm Warning | DVN | Carroll, Jo Daviess, Stephenson | 35 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.